CSN Login
Members Online: 11

Dealing with Idiots

sassysrice's picture
sassysrice
Posts: 117
Joined: Nov 2012

Jeff's erbitux rash had really got bad..Frown it's on his face, hands and now stomach. He changed his fentenol patch today on there were blisters under it. No itch, just pain. He thinks he might have them on his tongue also..something popped and oozed on it.

 We went to the Dr yesterday. I called at 9AM and by noon did not hear back, so we went to the center and asked to see the dr or NP. The secterary asked if we talked to his nurse..I said I called and left a message. She looked at the phone and replyed "yeah I have a bunch ogg messages I haven't checked". So, we have a seat and the nurse comes out (note: Radiation is on the first floor and oncology on the second, we are in oncology) The nurse say's Mr Mello that rash is from the chemo (dah) It's a side effect from the erbitux (duh). I can give you a prescription (no..I here for more erbitux). She tells him not to itch them (Itch---they bloody hurt just to move his mouth) I think they are use to dealing with 90 years who have no clue not 50 year olds. On the way home Jeff said-I don't know if they know what they are doing.

At one of the visits with the oncologist he asked if Jeff needed any pain medicine. Jeff gets his scripts from radiology. The oncologist has the list of what he take right there on his computer. I told Jeff that he might have just been testing him, since Jeff is a former 30 yr heroine addict and has been clean 14 years.Tongue Out

He was put on clindamycin gel. Hope it helps

longtermsurvivor's picture
longtermsurvivor
Posts: 1780
Joined: Mar 2010

exactly is he supposed to put the gel on, lol?  It sounds like he'll have to bathe in it, as much surface area as you say he has.  BTW, heroin addict or not, he deserves help with pain.  It is true it is a big problem prescribing to those with addiction problems, and it is true that the painpills he is having to take put hinm at high risk for relapse.  But still that is not a reason not to treat.  Under observation, sure, but that's why you go in so they can look at the problems, and you all can talk about the problems.    He should have frequent changes in pain medication, you know.   That helps with not activating the addiction.

 

best

 

Pat

phrannie51's picture
phrannie51
Posts: 3672
Joined: Mar 2012

we get to hear the wisdom and ideas of the members here and many of those ideas came from other Dr.'s, a nurse in oncology, a PA in radiology....ideas flowing from all over, so when we ask a question we get a myriad of possibilities to try.  I'm sure all that nurse knows is what is on the brochure, and therefore, her knowledge is that of anybody who happened upon the brochure!! Laughing

 There are a number of people here who have gone thru the Erbitux treatment or going thru it now....If what they gave Jeff doesn't work, and someone here says "I used this"....ask the Dr. for it....tell em, "We want to try this".  I'm always surprised when I hear someone's Dr. has never heard of this or that.  

Congrats to Jeff on his clean and sober life....kicking a 30 year heroin habit has me duly impressed. 

p

sassysrice's picture
sassysrice
Posts: 117
Joined: Nov 2012

So far so good with the gel.  Actually, I think it was you who mentioned magic mouthwash a while back. I went in the next day and asked for a script and was surprised to be handed one-no questions asked. It really helps the fire in his mouth.

Yes, he is amazing to have kicked the habit. It took him a good 10 years and 100s of detox's but he never gave up.  I am a little concerned with all the morphne and fenterol but I think he will do fine.  He has already said he would be willing to go to a detox if he needed to.  We will ween him slow. But what he is taking if SO  for a different reason...survival not to get high or altered. Big difference.

But it is always in the back of my mind.

Have a good evening...and thank you and eceryone here..Sue

 

 

 

 

 

 

 

 

Billie67's picture
Billie67
Posts: 834
Joined: Jul 2012

My onc RX'd me both clindamycin and doxycycline at the start of treatment and He told me to start taking the doxy at the first sign of acne/rash. Doxycycline is an antibiotic used for acne as well as other conditions. Anyway, for me it cleared up and kept my rash very minimal for the duration of erbitux treatments. You may want to see if that would help too. It'd be good to be doubly covered.
Good luck,
Billie

Steve1958's picture
Steve1958
Posts: 8
Joined: Oct 2012

I went through treatment 3 months ago and experienced a horrible reaction to Erbitux (Cetuximab). It was so bad that my doctor stopped the treatment for two weeks to give my skin a chance to recover, and also used me as an example to show visiting doctors. As Billie mentioned, along with the Clindamycin lotion, she prescribed doxycycline (200 mg per day). If you have not received a prescription yet for doxycycline, I recommend you request it immediately.

I definitely sympathize with you while you're going through this. The rash was one of the worst parts of going through treatment for me. When I went out in public, I felt like a monster, and cleaning my skin was a painful daily process that I dreaded.

All my best to you.

Steve.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network